MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Catalog Number MCR093060
Medical Device Problem Codes Separation Failure (2547); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure targeting a left posterior communicating artery (pcom) aneurysm, eight (8) coils were implanted without fail.Two coils failed to detach: the two coils are a 12mm x 30cm cerepak freeform (scr121230 / 31173118) and a 3mm x 6cm cerepak freeform mini (mcr093060 / 31207074).It was reported that the procedure was successfully completed without any delay.There was no negative patient impact.On 30-oct-2024, additional information was received.Per the information, the aneurysm was an unruptured saccular aneurysm with a size of 11mm.The detachment handle (mdh1 / 102109430) was used on the first coil, the 12mm x 30cm cerepak freeform (scr121230 / 31173118) for one detachment attempt, when the coil did not detach, they switched to manual break.The 12mm x 30cm cerepak freeform coil still did not detach.Per the information, manual break was the primary method of detachment for all remaining coils.The detachment handle is not available for return.When the 12mm x 30cm cerepak freeform coil was removed, it was still attached to the delivery system.When the 3mm x 6cm cerepak freeform mini (mcr093060 / 31207074) was resheathed into the concomitant microcatheter, an sl-10® 90° microcatheter (stryker), it became detached from the delivery system.The coil was then flushed out of the microcatheter outside of the patient.Neither of the coils were stretched.There was no evidence of blood flow interruption due to the issue reported.The case was successfully completed using target (stryker) coils and cerepak coils.The 12mm x 30cm cerepak freeform was replaced by a 12mm x 45cm target coil as the clinical account representative did not have another cerepak coil of the same size (12mm x 30cm).The 3mm x 6cm cerepak freeform mini was replaced by a 3mm x 6cm target coil.A total of 13 coils were implanted.The information confirmed no negative patient impact and no delay in the procedure.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31207074) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 28-nov-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile the 3mm x 6cm cerepak freeform mini was received contained in the decontamination pouch.Visual inspection was performed.As described in the event description, the embolic coil was not attached to the delivery unit, and it was not returned for evaluation.The manual break was attempted at the proper location, and the proximal end of the puller wire was exposed.Microscopic inspection was performed on the proximal end of the detachment tube.It was observed to be stretched.No unintentional weld was noted on the loophole.The issue reported regarding the failure to detach the embolic coil cannot be evaluated due to the detached condition of the embolic coil.In order to perform a functional test for a "failure to detach" concern, the embolic coil must be attached to the delivery unit.However, the issue regarding a premature detachment of the embolic coil in the microcatheter is confirmed based on the detached condition of the coil.It is suggested that excessive force could had been inadvertently applied while re-sheathing the embolic coil; however, without the embolic coil nor the microcatheter, a root-cause for such failure mode remains unknown.It should be noted that product failure is multifactorial.The stretched condition of the detachment tube was not originally reported.It is suggested that this issue could be the result of the post-handling of the device, as the time of occurrence cannot be determined.Therefore, this is not considered related to the issue reported.A review of manufacturing documentation associated with this lot (31207074) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
CEREPAK FREEFORM
Common Device Name
CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key20700413
Report Number3008114965-2024-01054
Device Sequence Number20455229
Product Code KRD
UDI-Device Identifier10886704083061
UDI-Public(01)10886704083061(11)231127(17)261031(10)31207074
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMCR093060
Device Lot Number31207074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer11/28/2024
12/26/2024
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date11/30/2024
12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® 90° MICROCATHETER (STRYKER)
Patient SexFemale